Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS Bismarck, ND

May 22, 2016Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 22, 2016, 8:48 PM CDT for Stutsman County, North Dakota. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2016, 8:48 PM CDT (01:48 UTC)
Expired
May 22, 2016, 9:45 PM CDT
In force
57 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stutsman County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 116 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 9:00 PM CDTHAIL 0.755 Nne Sydney, NDDIME SIZED FELL FOR ABOUT 15 MINUTES AND PILED UP. HAIL STARTED AT 845 PM AND ENDED AROUND 900 PM. 1 INCH OF RAIN ALSO FELL WITH THE HAIL.
May 22, 9:00 PM CDTHAIL 0.88Jamestown, NDNICKEL SIZE HAIL. REPORT RELAYED TO THE NWS BY LOCAL MEDIA.
May 22, 9:10 PM CDTTORNADO5 Nne Ypsilanti, NDTHIS TORNADO REPORT IS FROM THE EVENING OF MAY 22... 2016. PUBLIC REPORTED AND SENT IMAGES OF A BRIEF TORNADO OVER FAR EASTERN STUTSMAN COUNTY SOUTH OF INTERSTATE 94 BETWEEN YPSILANTI AND SPIRITWOOD. THE TORNADO WAS ON THE GROUND FOR APPROXIMATELY TWO MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 5:21 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 954 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
954 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

268 
WUUS53 KBIS 230148
SVRBIS
NDC093-230245-
/O.NEW.KBIS.SV.W.0004.160523T0148Z-160523T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
848 PM CDT SUN MAY 22 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN STUTSMAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...

* UNTIL 945 PM CDT

* AT 848 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JAMESTOWN...
  MOVING NORTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SPIRITWOOD LAKE AROUND 915 PM CDT. 
  COURTENAY AROUND 930 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ELDRIDGE...MILLARTON AND SYDNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4664 9865 4667 9899 4733 9883 4733 9872
      4730 9847 4698 9847 4698 9844 4693 9844
TIME...MOT...LOC 0148Z 201DEG 28KT 4691 9871 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMILTON
4 follow-up statements
184 
WWUS53 KBIS 230205
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT SUN MAY 22 2016

NDC093-230245-
/O.CON.KBIS.SV.W.0004.000000T0000Z-160523T0245Z/
STUTSMAN ND-
905 PM CDT SUN MAY 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN STUTSMAN COUNTY...

AT 904 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF BUCHANAN TO JAMESTOWN TO NEAR
MONTPELIER...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  BUCHANAN AROUND 910 PM CDT. 
  SPIRITWOOD LAKE AROUND 915 PM CDT. 
  COURTENAY AROUND 935 PM CDT. 
  KENSAL AND SPIRITWOOD AROUND 940 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ELDRIDGE...MILLARTON AND SYDNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4664 9865 4667 9899 4733 9883 4733 9872
      4730 9847 4698 9847 4698 9844 4693 9844
TIME...MOT...LOC 0204Z 194DEG 27KT 4703 9870 4667 9861 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMILTON
328 
WWUS53 KBIS 230221
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
921 PM CDT SUN MAY 22 2016

NDC093-230245-
/O.CON.KBIS.SV.W.0004.000000T0000Z-160523T0245Z/
STUTSMAN ND-
921 PM CDT SUN MAY 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN STUTSMAN COUNTY...

AT 920 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF BUCHANAN TO NEAR SPIRITWOOD...MOVING
NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  SPIRITWOOD LAKE AROUND 925 PM CDT. 
  KENSAL AND COURTENAY AROUND 945 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4686 9849 4708 9887 4733 9883 4733 9872
      4730 9847 4698 9847 4698 9844 4693 9844
TIME...MOT...LOC 0220Z 195DEG 27KT 4707 9873 4691 9846 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMILTON
756 
WWUS53 KBIS 230233
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
933 PM CDT SUN MAY 22 2016

NDC093-230245-
/O.CON.KBIS.SV.W.0004.000000T0000Z-160523T0245Z/
STUTSMAN ND-
933 PM CDT SUN MAY 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN STUTSMAN COUNTY...

AT 932 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF SPIRITWOOD LAKE TO 4 MILES
NORTHEAST OF SPIRITWOOD...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  KENSAL AND COURTENAY AROUND 945 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4698 9852 4714 9878 4731 9875 4733 9872
      4730 9847 4698 9847
TIME...MOT...LOC 0232Z 201DEG 28KT 4714 9869 4698 9842 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMILTON
657 
WWUS53 KBIS 230243
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
943 PM CDT SUN MAY 22 2016

NDC093-230253-
/O.EXP.KBIS.SV.W.0004.000000T0000Z-160523T0245Z/
STUTSMAN ND-
943 PM CDT SUN MAY 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STUTSMAN COUNTY
WILL EXPIRE AT 945 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4698 9852 4714 9878 4731 9875 4733 9872
      4730 9847 4698 9847
TIME...MOT...LOC 0238Z 201DEG 28KT 4714 9869 4698 9842 

$$

HAMILTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:13 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 22, 6:13 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
613 PM CDT SUN MAY 22 2016

.UPDATE...
Issued at 605 PM CDT Sun May 22 2016

Thunderstorms are starting to develop over western into south
central North Dakota. Stage is still set with increased
instability and sufficient deep layer shear to support severe
storms with large hail and damaging wind gusts as the main
threats. Plenty of moisture continues to surge in ahead of
gradually progressing cold front (dewpoints in the lower 60s) to
bring the risk of heavy rainfall from some storms. The area with
the greatest risk for this continues to be over south central
North Dakota into the James River Valley.

&&

.SHORT TERM...(This evening through Monday)
Issued at 206 PM CDT Sun May 22 2016

Severe thunderstorms highlight the short term period

The latest water vapor imagery shows a closed low circulating
over Alberta with a 100kt jet streak stretched out from northeast
Montana into central Wyoming. This jet streak nudges east into
western North Dakota this evening. This will provide large scale
ascent along a cold frontal boundary, now located from Portal to
Stanley, and south into Hettinger. Dewpoints in the west are in
the lower 40s while in central North Dakota moisture is higher
with dewpoints near 60F. The cold front will slowly move east
tonight, exiting the James River Valley between 09z-12z Monday.

Visible imagery showing stratus eroding which will initiate and
increase low level buoyancy and instability. The HRRR and NAM look
to have a good trend with convection initiation. The most intense
cells begin near Lemmon SD and develop within a corridor between
Dickinson and Bismarck, and narrowing but continuously developing
towards Minot from 4pm-7pm cdt. This consolidates into a line of
thunderstorms that slides into the James River Valley this
evening. Another area of severe and/or heavy rain develops in
south central ND between 7pm and midnight. This is forecast to
move northeast and expand into the James River Valley with heavy
rainfall late evening into the overnight period. Large hail,
damaging winds, and heavy rainfall continue as the main threats
late this afternoon through tonight. Flash flooding possible in
the southern James River Valley late this evening into the
overnight period. More stable air shifts from west to east tonight
ending the precipitation after midnight.

.LONG TERM...(Monday night through Sunday)
Issued at 206 PM CDT Sun May 22 2016

Broad trough over the western CONUS gradually works eastward towards
the plains through the middle and end of the upcoming week. This
will bring active cyclonic flow to the area, though models are
having quite a bit of trouble with timing out individual short waves
within the system. With that said, will keep chances for
precipitation going given the active pattern. Near to slightly above
average temperatures expected.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 605 PM CDT Sun May 22 2016

Thunderstorms will develop this evening with the greatest coverage
over central into eastern North Dakota. LCL IFR CIGS/VIS can be
expected with the heavier storms. some storms may produce large
hail and strong wind gusts. Chances for thunderstorms will
diminish from northwest to southeast late tonight.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...JJS
SHORT TERM...KS
LONG TERM...JJS
AVIATION...JJS
Hazardous weather outlook, May 22, 5:41 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
541 PM CDT SUN MAY 22 2016

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-232245-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
541 PM CDT SUN MAY 22 2016 /441 PM MDT SUN MAY 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP THIS EVENING INTO TONIGHT. SEVERE
STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. SOME
STORMS MAY PRODUCE HEAVY RAINFALL...PARTICULARLY OVER THE PORTIONS
OF SOUTH CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

OCCASIONAL CHANCES FOR THUNDERSTORMS CONTINUE MONDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-232245-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
541 PM CDT SUN MAY 22 2016 /441 PM MDT SUN MAY 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BE
CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

OCCASIONAL CHANCES FOR THUNDERSTORMS CONTINUE MONDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 22, 6:57 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
657 PM CDT SUN MAY 22 2016

NDZ046-047-050-230045-
MCINTOSH-LOGAN-EMMONS-
657 PM CDT SUN MAY 22 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LOGAN...WESTERN
MCINTOSH AND SOUTHEASTERN EMMONS COUNTIES UNTIL 745 PM CDT...

AT 655 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED FROM NEAR HAGUE
AND ZEELAND NORTHEAST TO WISHEK AND INTO CENTRAL LOGAN COUNTY NEAR
BURNSTAD. THE STORMS WERE MOVING NORTH AT 30 MPH.

WINDS GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NAPOLEON...WISHEK...ZEELAND...LEHR...HAGUE...WESTFIELD...
BEAVER LAKE STATE PARK...HULL...BURNSTAD...GREEN LAKE AND DANZIG.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4663 9967 4663 9918 4644 9918 4594 9968
      4594 10031
TIME...MOT...LOC 2355Z 200DEG 24KT 4609 9985

CJS/KS
Special weather statement, May 22, 7:47 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
747 PM CDT SUN MAY 22 2016

NDZ047-050-230130-
MCINTOSH-LOGAN-
747 PM CDT SUN MAY 22 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LOGAN AND
MCINTOSH COUNTIES UNTIL 830 PM CDT...

AT 745 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED FROM 5 MILES
NORTHWEST OF VENTURIA...NORTHEAST TO WISHEK AND INTO EASTERN LOGAN
COUNTY. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH...HAIL UP TO THE SIZE OF NICKELS...VERY HEAVY
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ASHLEY...WISHEK...GACKLE...LEHR...VENTURIA...FREDONIA...
DANZIG AND GREEN LAKE.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL AND PARTS OF EASTERN NORTH DAKOTA.

LAT...LON 4605 9982 4663 9944 4663 9915 4626 9906
      4594 9938 4594 9971
TIME...MOT...LOC 0045Z 233DEG 28KT 4605 9963

KS/CJS
Special weather statement, May 22, 8:00 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
800 PM CDT SUN MAY 22 2016

NDZ021-230130-
MCLEAN ND-
800 PM CDT SUN MAY 22 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCLEAN COUNTY UNTIL
830 PM CDT...

AT 800 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
MAX...OR 8 MILES NORTHEAST OF GARRISON...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MAX...BUTTE...BENEDICT...RUSO AND STRAWBERRY LAKE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL AND SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4784 10063 4758 10127 4771 10139 4785 10132
TIME...MOT...LOC 0100Z 222DEG 27KT 4771 10125

HAMILTON
Special weather statement, May 22, 8:17 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
817 PM CDT SUN MAY 22 2016

NDZ025-037-230200-
STUTSMAN ND-FOSTER ND-
817 PM CDT SUN MAY 22 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STUTSMAN AND FOSTER
COUNTIES UNTIL 900 PM CDT...

AT 816 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF GRACE CITY TO 4 MILES EAST OF JUD.
MOVEMENT WAS NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...CARRINGTON...MEDINA...GACKLE...STREETER...GLENFIELD...
SPIRITWOOD LAKE...MONTPELIER...GRACE CITY...MCHENRY...WOODWORTH...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4663 9943 4713 9936 4733 9929 4733 9927
      4759 9920 4759 9850 4733 9850 4733 9847
      4700 9847 4695 9844 4663 9844
TIME...MOT...LOC 0116Z 240DEG 25KT 4744 9880 4654 9880

HAMILTON
Local storm report, May 22, 8:32 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
832 PM CDT SUN MAY 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HEAVY RAIN       9 E WOODWORTH           47.14N  99.11W
05/22/2016  M3.00 INCH       STUTSMAN           ND   PUBLIC

            PEA SIZED HAIL WAS ALSO REPORTED.

&&

JJS
Special weather statement, May 22, 8:32 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
832 PM CDT SUN MAY 22 2016

NDZ047-048-050-051-230215-
DICKEY-MCINTOSH-LA MOURE-LOGAN-
832 PM CDT SUN MAY 22 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN DICKEY...
SOUTHEASTERN LOGAN...LAMOURE AND EASTERN MCINTOSH COUNTIES UNTIL 915
PM CDT...

AT 830 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF JUD TO 5 MILES
SOUTHEAST OF ASHLEY. MOVEMENT WAS EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ASHLEY...EDGELEY...KULM...MARION...ADRIAN...JUD...DICKEY...
GRAND RAPIDS...FREDONIA...MONANGO...BERLIN...MERRICOURT...
ALFRED AND NORTONVILLE.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL AND PARTS OF EASTERN NORTH DAKOTA. CONDITIONS ARE FAVORABLE
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. REMEMBER...SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.

LAT...LON 4596 9955 4663 9903 4663 9826 4595 9862
TIME...MOT...LOC 0129Z 267DEG 34KT 4662 9879 4597 9930

KS/CJS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:35 PM CDTSevere Thunderstorm WarningBISFoster, Stutsman55 min
May 22, 7:47 PM CDTSpecial Weather StatementBISLogan, McIntosh43 min
May 22, 8:00 PM CDTSpecial Weather StatementBISMcLean30 min
May 22, 8:17 PM CDTSpecial Weather StatementBISFoster, Stutsman43 min
May 22, 8:32 PM CDTSpecial Weather StatementBISLaMoure, McIntosh43 min
May 22, 9:10 PM CDTSpecial Weather StatementBISMcLean50 min
May 22, 9:31 PM CDTSpecial Weather StatementBISDickey, LaMoure44 min
May 22, 9:41 PM CDTSpecial Weather StatementBISBurleigh34 min
May 22, 9:55 PM CDTSpecial Weather StatementBISSheridan65 min
May 22, 11:16 PM CDTSevere Thunderstorm WarningBISWells44 min
May 23, 6:02 PM CDTSpecial Weather StatementBISAdams, Dunn, Grant, Hettinger, Mercer, Stark58 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.